Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Stability of Godunov’s method for a class of $2\times 2$ systems of conservation laws
HTML articles powered by AMS MathViewer

by Randall J. LeVeque and Blake Temple PDF
Trans. Amer. Math. Soc. 288 (1985), 115-123 Request permission

Abstract:

We prove stability and convergence of the Godunov scheme for a special class of genuinely nonlinear $2 \times 2$ systems of conservation laws. The class of systems, which was identified and studied by Temple, is a subset of the class of systems for which the shock wave curves and rarefaction wave curves coincide. None of the equations of gas dynamics fall into this class, but equations of this type do arise, for example, in the study of multicomponent chromatography. To our knowledge this is the first time that a numerical method other than the random choice method of Glimm has been shown to be stable in the variation norm for a coupled system of nonlinear conservation laws. This implies that subsequences converge to weak solutions of the Cauchy problem, although convergence for $2 \times 2$ systems has been proved by DiPerna using the more abstract methods of compensated compactness.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L65, 65M10
  • Retrieve articles in all journals with MSC: 35L65, 65M10
Additional Information
  • © Copyright 1985 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 288 (1985), 115-123
  • MSC: Primary 35L65; Secondary 65M10
  • DOI: https://doi.org/10.1090/S0002-9947-1985-0773050-X
  • MathSciNet review: 773050